Gennaio 2008 - Volume XXVII - numero 1

Medico e Bambino


Pagine elettroniche ; Caso Contributivo

Linfoadenite laterocervicale tubercolare: terapia medica, chirurgica ed effetti paradossi

G. Tornese, A. Tedeschi1, D. Codrich2, C. Fabris3, F. Marchetti Clinica Pediatrica, IRCCS “Burlo Garofolo”, Trieste;

1Unità Operativa di Pediatria, Azienda Ospedaliera “Bianchi-Melacrino-Morelli”, Reggio Calabria;
2Dipartimento di Chirurgia Pediatrica, IRCCS “Burlo Garofolo”, Trieste;
3Settore di Microbiologia Polmonare, Ospedale di Cattinara, Trieste

Indirizzo per corrispondenza: tornese@burlo.trieste.it

LATEROCERVICAL TUBERCULAR LYMPHADENITIS: MEDICAL TREATMENT, SURGERY AND PARADOXICAL UPGRADING REACTION

Key words: Tuberculosis, Laterocervical lymphadenitis,Paradoxical upgrading reaction

We report a case of a 1-year-old girl with persistent fever and enlargement of laterocervical lymph nodes on the left side, fluctuant and with erythematous overlying skin. A positive Mantoux skin test first (induration of 20 mm in 72 hours) and then the DNA amplification by polymerase chain reaction (PCR) as well as the culture confirmed the diagnosis of Mycobacterium tuberculosis complex, in particular M. bovis. Nonetheless, after 1 month of standard mycobacterial regimen (isoniazid, rimpaficin, ethambutol, pyrazinamide), she developed new lymph nodes on the same and on the opposite side, apart from the residual ones. She underwent surgery three times (excision of a lymph node, incision and drainage of the others) for the definitive diagnosis and for the excessive enlargement of the nodes with risk of compression of underlying structures and diffusion. A drug resistance was ruled out by antibiogram. Paradoxical upgrading reaction (PUR) to the therapy offers a plausible explanation for this phenomenon, and this is supported by a prompt answer to steroids.

Vuoi citare questo contributo?

G. Tornese, A. Tedeschi, D. Codrich, C. Fabris, F. Marchetti. Linfoadenite laterocervicale tubercolare: terapia medica, chirurgica ed effetti paradossi. Medico e Bambino 2008;27(1):51-52 https://www.medicoebambino.com/?id=0801_51.pdf

Pagine elettroniche ; Caso Contributivo

Ipocalcemia: un sintomo dalle tante "facies"

G. Igli Baroncelli, F. Vierucci, G. Saggese

Dipartimento Materno-Infantile, Azienda Ospedaliero-Universitaria Pisana, UO di Pediatria II, Pisa

Indirizzo per corrispondenza: g.baroncelli@clp.med.unipi.it

HYPOCALCEMIA: A SYMPTOM WITH MANY “FACIES”

Key words: DiGeorge syndrome, Facial signs, Hypocalcemia, Seizures, Tetany

Clinical presentation of hypocalcemia ranges from asymptomatic biochemical abnormality to a severe condition characterized by seizures and varying degrees of tetany. Hypoparathyroidism may be a main cause of hypocalcemia. Di- George syndrome may be associated with an abnormal parathyroid gland development with mild or severe hypoparathyroidism. The case reported showed some typical findings of DiGeorge syndrome, including hypocalcemia due to hypoparathyroidism, congenital cardiac lesion, mild facial features, and oropharyngeal anomalies. The case suggests that all patients with seizures, mainly if they were not associated with fever, should be examined for hypocalcemia, and that all patients with DiGeorge syndrome should be periodically examined for hypocalcemia as hypoparathyroidism might develop later in life.

Vuoi citare questo contributo?

G. Igli Baroncelli, F. Vierucci, G. Saggese. Ipocalcemia: un sintomo dalle tante "facies". Medico e Bambino 2008;27(1):51-52 https://www.medicoebambino.com/?id=0801_51.pdf


leggi l'articolo in formato PDF